Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 78, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 12, 2001, 7:46 PM EDT for Vinton County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2001, 7:46 PM EDT (23:46 UTC)
- Expired
- Jun 12, 2001, 8:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Vinton County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 122347 SVRRLX OHC163-130030- /NEW.KRLX.SV.W.0127.122346-130030/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 746 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VINTON COUNTY IN OHIO... * UNTIL 830 PM EDT... * AT 744 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME WEST CENTRAL VINTON COUNTY...MOVING EAST AT 30 MPH. * SOME LOCATIONS IN THE PATH INCLUDE...EAGLE MILLS...BYER...AND...RAY. <<CALL TO ACTION>>HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COV0ER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3936 8284 3923 8286 3920 8256 3935 8256
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:40 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 12, 7:40 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 740 PM EDT TUE JUN 12 2001 QUICK UPDATE TO ADD CHANCE OF SHOWERS/TSTMS TONIGHT ACROSS ALL BUT EXTREME SRN WV AND SW VA ZONES. NEW CELLS CONT TO FIRE TO SOUTH OF TSTMS ACROSS OH AND NRN WV. ALSO RAISED POPS A BIT ACROSS THE NRN HALF OF CWA FOR TONIGHT. NO OTHER CHANGES PLANNED. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/ZINN
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:59 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 46 min |
| Jun 12, 7:11 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 34 min |
| Jun 12, 7:36 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 39 min |
| Jun 12, 7:44 PM EDT | Flash Flood Warning | RLX | Athens | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.